Alert archive / Oklahoma / Wind Advisories in 2006
Wind Advisory 2, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Jan 12, 2006, 3:57 PM CST for 8 counties in Texas; 17 counties in Oklahoma. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2006, 3:57 PM CST (21:57 UTC)
- Expired
- Jan 12, 2006, 10:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Norman, OK
All 25 counties
Beckham County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Jefferson County, OK, Kiowa County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 47 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 10.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4042 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 122157 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 357 PM CST THU JAN 12 2006 ...STRONG WINDS IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS THROUGH MID EVENING... .STRONG AND GUSTY NORTHWEST WINDS WILL ACCOMPANY A COLD FRONT THIS AFTERNOON AND EVENING. WINDS WILL REMAIN STRONG FOR A FEW HOURS AFTER FRONTAL PASSAGE...CAUSING TROUBLE FOR OUTDOOR WORK OR TRAVEL. OKZ004-009-010-014>016-021-022-033>036-TXZ083-130200- /O.NEW.KOUN.WI.Y.0002.060112T2200Z-060113T0200Z/ HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM-WASHITA- HARMON-GREER-KIOWA-JACKSON-HARDEMAN- INCLUDING THE CITIES OF...BUFFALO...ARNETT...WOODWARD... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...ELK CITY...SAYRE... BURNS FLAT...HOLLIS...MANGUM...HOBART...ALTUS...QUANAH... CHILLICOTHE 357 PM CST THU JAN 12 2006 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. STRONG NORTHWEST WINDS BEHIND A COLD FRONT WILL AFFECT WESTERN OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS THROUGH MID EVENING. SUSTAINED SPEEDS WILL AVERAGE 30 MPH WITH A FEW GUSTS OVER 45 MPH...ESPECIALLY THROUGH SUNSET. WINDS WILL SLOWLY DECREASE LATER THIS EVENING AS THE COLD FRONT MOVES FARTHER AWAY FROM THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS 30 TO 35 MPH ARE EXPECTED WITH GUSTS OVER 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BURKE
1 follow-up statement
000 WWUS74 KOUN 130102 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 702 PM CST THU JAN 12 2006 ...STRONG WINDS IN SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS THROUGH THIS EVENING... .STRONG AND GUSTY NORTHWEST WINDS BEHIND A COLD FRONT WILL CONTINUE FOR A FEW HOURS THIS EVENING...CAUSING TROUBLE FOR OUTDOOR WORK OR TRAVEL. OKZ037>039-044-045-TXZ084>090-130400- /O.EXB.KOUN.WI.Y.0002.000000T0000Z-060113T0400Z/ TILLMAN-COMANCHE-STEPHENS-COTTON-JEFFERSON-FOARD-WILBARGER- WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...FREDERICK...LAWTON...DUNCAN...WALTERS... WAURIKA...CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY... SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA 702 PM CST THU JAN 12 2006 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING FOR PARTS OF SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS. STRONG NORTHWEST WINDS BEHIND A COLD FRONT WILL AFFECT WESTERN OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS THROUGH MID EVENING. SUSTAINED SPEEDS WILL AVERAGE 30 MPH WITH A FEW GUSTS OVER 45 MPH. WINDS WILL SLOWLY DECREASE LATE THIS EVENING AS THE COLD FRONT MOVES FARTHER AWAY FROM THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS 30 TO 35 MPH ARE EXPECTED WITH GUSTS OVER 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ004-009-010-014>016-021-022-033>036-TXZ083-130215- /O.CON.KOUN.WI.Y.0002.000000T0000Z-060113T0200Z/ HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM-WASHITA- HARMON-GREER-KIOWA-JACKSON-HARDEMAN- INCLUDING THE CITIES OF...BUFFALO...ARNETT...WOODWARD... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...ELK CITY...SAYRE... BURNS FLAT...HOLLIS...MANGUM...HOBART...ALTUS...QUANAH... CHILLICOTHE 702 PM CST THU JAN 12 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING. STRONG NORTHWEST WINDS BEHIND A COLD FRONT WILL AFFECT WESTERN OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS THROUGH MID EVENING. SUSTAINED SPEEDS WILL AVERAGE 30 MPH WITH A FEW GUSTS OVER 45 MPH...ESPECIALLY THROUGH SUNSET. WINDS WILL SLOWLY DECREASE LATER THIS EVENING AS THE COLD FRONT MOVES FARTHER AWAY FROM THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS 30 TO 35 MPH ARE EXPECTED WITH GUSTS OVER 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jan 12, 3:46 PM CST, 11 minutes earlier.
Area forecast discussion, Jan 12, 3:46 PM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
346 PM CST THU JAN 12 2006
.DISCUSSION...THERE IS A LOT OF WEATHER TO THINK ABOUT IN THE NEXT 7
DAYS...BUT THE FORECAST STILL BOILS DOWN TO MINIMAL PRECIPITATION
AND THE CONTINUATION OF EXTREME FIRE DANGER. SATURDAY AND SUNDAY
WILL BE IN THE UPPER END OF THE EXTREME CATEGORY WITH GUSTY WINDS
AND LOW HUMIDITY. A TEMPORARY COOL DOWN EARLY NEXT WEEK WILL GIVE
WAY TO ANOTHER WARM UP WEDNESDAY AND THURSDAY.
THE JET STREAM WILL CONTINUE TO BRING STORM SYSTEMS THROUGH THE
PLAINS EVERY FEW DAYS WITH A SPIKE IN TEMPERATURES AND INCREASED
WINDS...BUT EACH SYSTEM TENDS TO HAVE TROUBLE PRODUCING WIDESPREAD
PRECIPITATION. THE MAIN PROBLEM IS THAT NONE OF THESE SYSTEMS WILL
SLOW DOWN TO ALLOW RECOVERY OF GULF MOISTURE EXCEPT IN EAST TEXAS
AND ARKANSAS. THE STORY THEN BECOMES A SLIGHT CHANCE FOR
THUNDERSTORMS IN SOUTH CENTRAL OKLAHOMA...AND SCATTERED RAIN OR SNOW
SHOWERS IN NORTHERN OKLAHOMA ON THE COLD SIDE OF THE STORM SYSTEM.
THIS WILL BE THE CASE BOTH TONIGHT AND EARLY NEXT WEEK.
FOR TONIGHT...WINDS WILL BE THE MAIN FOCUS. SOUTHWEST WINDS WILL
SHIFT SUDDENLY TO NORTHWEST BEHIND A COLD FRONT. THE WIND SHIFT
SHOULD ARRIVE AT I-44 JUST BEFORE 6 PM...AND MOVE THROUGH THE REST
OF SOUTHERN OKLAHOMA AND NORTH TEXAS BY 9 PM. LOW LEVEL SUBSIDENCE
AND STEEP LAPSE RATES SHOULD PROMOTE WINDY CONDITIONS THROUGH THE
EVENING...ESPECIALLY IN OPEN OR ELEVATED TERRAIN. PARTS OF WESTERN
OKLAHOMA MAY EVEN GUST TO 45 MPH EARLY THIS EVENING...AS THE BELT OF
STRONGEST COLD ADVECTION MOVES OUT OF THE PANHANDLE. ENOUGH
MESONET STATIONS REPORTING SUSTAINED AND GUST CRITERIA TO PUSH US
OVER TO A WIND ADVISORY FOR WESTERN OKLAHOMA AND A PART OF WESTERN
NORTH TEXAS. ALSO...WITH THE NUMBER OF ONGOING FIRES AND DELAYED
DIRECTIONAL WIND SHIFT...WILL EXTEND THE RED FLAG WARNING TO 9 PM
ALONG AND SOUTH OF THE FRONT. EXPECT GUSTINESS TO DIMINISH
OVERNIGHT...BUT SUSTAINED WINDS WILL REMAIN IN THE 10 TO 20 MPH
RANGE.
IN THE SOUTHEAST...HAVE ADDED A SLIGHT CHANCE OF THUNDERSTORMS
AROUND ATOKA AND DURANT. MODELS HAVE BEEN SLOWLY CATCHING UP ON THE
EVOLUTION OF THIS STORM SYSTEM...WHICH IS SOMEWHAT DEEPER AND SLOWER
THAN EXPECTED...NEARLY TAKING ON A NEGATIVE TILT PER SATELLITE. THE
LATEST RUC MODEL SUGGESTS LOW LEVEL MOISTURE MAY LINGER IN THE
SOUTHEASTERN FORECAST AREA JUST LONG ENOUGH FOR THE COLD FRONT TO
SET OFF A FEW THUNDERSTORMS. THESE STORMS WOULD MOVE EAST VERY
QUICKLY OUT OF THE AREA...BUT SUFFICIENT INSTABILITY AND SHEAR ARE
IN PLACE FOR A STRONG STORM TO BRIEFLY AFFECT ATOKA OR BRYAN
COUNTIES. ELSEWHERE...MID LEVEL FRONTOGENESIS SLIDING THROUGH
NORTHERN OKLAHOMA MAY SUPPORT LIGHT RAIN...WITH AMOUNTS UNDER A
TENTH OF AN INCH. PRECIPITATION HAS HELD TOGETHER FAIRLY WELL
THROUGH WESTERN KANSAS THIS AFTERNOON...AND THIS WILL MOVE SOUTHEAST
OVERNIGHT.
WITH THE DEEPER STORM SYSTEM...THE STRONGER NAM/ETA WINDS MAY PAN
OUT FOR FRIDAY. ALTHOUGH TEMPERATURES AND HUMIDITY WILL RECOVER
SIGNIFICANTLY...THE STRONG NORTHWEST WINDS...ESPECIALLY AROUND
MIDDAY...WILL KEEP FIRE DANGER VERY HIGH TO EXTREME. WINDS WILL
START TO DIMINISH BY MID AFTERNOON...AND SHOULD BECOME LIGHT BY
EVENING. THIS WILL SET UP A COLDER NIGHT...WITH TEMPERATURES
DROPPING INTO THE 20S AND LOWER 30S.
THE NEXT STORM SYSTEM WILL DIG INTO THE SOUTHERN ROCKIES OVER THE
WEEKEND...WITH ANOTHER LEE TROUGH AND SOUTHERLY WINDS RETURNING TO
THE FORECAST AREA. FIRE WEATHER CONCERNS WILL INCREASE...ESPECIALLY
WITH NEWER MODEL RUNS COMING IN DRIER. IT LOOKS AS THOUGH SURFACE
HIGH PRESSURE WILL SHUT OFF THE GULF MOISTURE...WITH A MODIFIED
RETURN BEING DIVERTED INTO FAR SOUTHEAST OKLAHOMA SUNDAY NIGHT. THIS
WILL MAKE FOR A DRY...WARM...AND WINDY WEEKEND. BASED ON THE CURRENT
FORECAST GRIDS...HOWEVER...HUMIDITY AND TEMPERATURE WILL ONLY BE
BORDERLINE. WITH SATURDAY BEING THE COOLER DAY...CONFIDENCE WAS TOO
LOW TO ISSUE A FIRE WEATHER WATCH. SUNDAY STILL LOOKS LIKE A
STRONGER CANDIDATE FOR A WATCH...BUT WILL WAIT TO MAKE A DECISION ON
FRIDAY AS THE EVENT GETS CLOSER.
ONCE AGAIN...WRAPAROUND PRECIP MAY REACH NORTHERN INTO CENTRAL
OKLAHOMA MONDAY AND MONDAY NIGHT. FORECAST SOUNDINGS ARE COLD ENOUGH
FOR SNOW. ALTHOUGH LIQUID AMOUNTS SHOULD BE MINIMAL...THE DURATION
OF THE EVENT COULD RESULT IN SOME LIGHT SNOW ACCUMULATIONS. ANOTHER
SYSTEM WILL LIKELY APPROACH FROM THE PACIFIC LATE NEXT WEEK...WITH
TEMPERATURES WARMING AHEAD OF IT.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 38 56 27 64 / 10 0 0 0
HOBART OK 34 59 28 65 / 0 0 0 0
WICHITA FALLS TX 38 60 28 68 / 0 0 0 0
GAGE OK 28 57 24 66 / 0 0 0 0
PONCA CITY OK 34 53 25 63 / 30 0 0 0
DURANT OK 43 58 31 66 / 20 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR OKZ004-OKZ009-
OKZ010-OKZ014-OKZ015-OKZ016-OKZ021-OKZ022-OKZ033-OKZ034-
OKZ035-OKZ036.
RED FLAG WARNING UNTIL 9 PM CST THIS EVENING FOR OKZ027-OKZ028-
OKZ029-OKZ030-OKZ031-OKZ032-OKZ037-OKZ038-OKZ039-OKZ040-
OKZ041-OKZ042-OKZ043-OKZ044-OKZ045-OKZ046-OKZ047-OKZ048-
OKZ050-OKZ051-OKZ052.
TX...WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR TXZ083.
RED FLAG WARNING UNTIL 9 PM CST THIS EVENING FOR TXZ083-TXZ084-
TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
&&
BURKEHazardous weather outlook, Jan 12, 11:55 AM CST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CST THU JAN 12 2006
OKZ004>048-050>052-TXZ083>090-131300-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
SOUTH TO SOUTHWEST WINDS WILL SHIFT TO THE NORTHWEST AND NORTH LATER
TODAY AND THIS EVENING AS A COLD FRONT MOVES SOUTHEAST ACROSS THE
AREA. VERY DRY AIR WILL REMAIN IN PLACE AHEAD OF THE FRONT...AND
CONDITIONS WILL REMAIN TOO STABLE TO SUPPORT THUNDERSTORM
DEVELOPMENT ALONG OR AHEAD OF THE FRONT UNTIL IT MOVES TO THE
SOUTHEAST OF THE AREA OVERNIGHT. AS THE FRONT PASSES THROUGH ATOKA
AND BRYAN COUNTIES TONIGHT... THERE IS A REMOTE CHANCE THAT A FEW
THUNDERSTORMS MAY DEVELOP... BUT THE STORMS ARE EXPECTED TO BE
FARTHER EAST.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST FRIDAY JAN 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...10 PERCENT.
OTHER HAZARDOUS WEATHER...
FIRE DANGER WILL REACH EXTREME TO POTENTIALLY CRITICAL LEVELS LATER
TODAY OVER WESTERN NORTH TEXAS AND MUCH OF SOUTHERN AND CENTRAL
OKLAHOMA. A FIRE DANGER STATEMENT HAS BEEN ISSUED WITH DETAILS ON
EXPECTED TEMPERATURES...HUMIDITIES...AND WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND
MONDAY IN SOUTH-CENTRAL OKLAHOMA.
OTHER HAZARDOUS WEATHER...
FIRE DANGER IS LIKELY TO REMAIN AT VERY HIGH TO EXTREME LEVELS EACH
DAY THROUGH THE WEEKEND. EXTREME FIRE DANGER LEVELS CURRENTLY ARE
EXPECTED ON SATURDAY...AND EXTREME TO POSSIBLY CRITICAL FIRE DANGER
CONDITIONS ARE EXPECTED ON SUNDAY. A CHANCE OF RAIN IS IN THE
FORECAST FOR MOST OF OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS FROM
LATE SUNDAY INTO MONDAY.
RAIN COULD CHANGE TO SNOW MONDAY NIGHT BEFORE ENDING OVER PARTS OF
NORTHERN AND CENTRAL OKLAHOMA BY EARLY TUESDAY. THERE IS A SLIGHT
POSSIBILITY OF ACCUMULATING SNOW MONDAY NIGHT AND TUESDAY MORNING IN
NORTHERN OKLAHOMA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.
CMSNearby
Wind Advisories in Oklahoma, 2006Wind Advisories in Texas, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.